| Model Number |
83779 |
| Medical Device Problem Codes |
Premature Activation (1484); Migration (4003)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/26/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a coil migrated into the perforated vessel.The target lesion was located in the spleno-renal shunt.A 14mm x 50cm interlock coil was selected for use.During the procedure, it was noted that the coil deployed partially.The physician tried to recapture the coil for repositioning.However, the coil got detached inside the microcatheter.When the physician attempted to remove the coil, the coil went through the perforated vessel that was not the intended area for treatment.The physician could not snare the coil, leaving it in the spleno-renal collateral.The procedure was completed with a different device.No further patient complications were reported and the patient was stable post procedure.
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.The main coil, pusher wire and introducer sheath were returned for this complaint.The pusher wire was inside of the introducer sheath, and both were returned within the hoop.No damages were observed on the mentioned devices.The main coil and the pusher wire were not interlocked within introducer sheath.The main coil was found kinked and stretched.No more damages were found in the device.Microscopic inspection was performed on main coil.The zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noticed.Microscopic inspection was performed on pusher wire.The proximal end has a smooth surface.The interlocking arm was inspected, and no anomalies was noticed.Dimensional inspection on pusher wire revealed that the distal solder joint o.D.(outer diameter), mid solder joint o.D, distal tfe o.D and proximal tfe o.D were within specification.Dimensional inspection on main coil revealed that the zap tip od (max), primary coil od and number of fiber bundles were within specification.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
Event or Problem Description